tagline
WETA

Search LD OnLine

Get our free newsletter

advertisement

Forums
Teaching Students with LD and ADHD

4yr old shows signs of adhd


Author Message
Joined: Nov 03, 2005
Posts: 69138
Other Topics
Posted Mar 14, 2001 at 12:00:01 AM
Subject: 4yr old shows signs of adhd

I have a 4 year old son in preschool who functions fine in a structured setting. My problem is before school and after school.Before we go to school he is in daycare with his brother at his grandma's house. He has been doing different activites about every ten min. After school he is very restless jumping around doesn't stay with one thing, chases the cat and fights continually with his 10 year old brother. He will swear, throw objects and have meltdowns. At the begining of the school year he was on adderal and controlable at home but the teacher seems to think he doesn't need it at school so the dr. stopped the meds. and home life has turned upside down. can anyone help me.

Back to top Profile Email
Anonymous
Joined Oct 24, 2014
Posts: 69138

Other Topics
Posted:Mar 14, 2001 12:00:01 AM

: As you're not opposed to him taking medication, I'd share with the doctor that home life is not structured as is school. A child's before and after school life deserves to be a positive experience and the people around this child deserve to have a positive experience with him. That his school is able to provide him with a remediatively structured setting is wonderful but no home life can do the same. Unless you would consider hiring a preschool teacher to watch him before and after school and so provide him with the kind of professional structure that he responds to.I don't doctors just care about teachers' opinions. I think your doctor would want to hear from you about how the mornings and afternoons are going too.I have a 4 year old son in preschool who functions fine in a
: structured setting. My problem is before school and after
: school.Before we go to school he is in daycare with his brother at
: his grandma's house. He has been doing different activites about
: every ten min. After school he is very restless jumping around
: doesn't stay with one thing, chases the cat and fights continually
: with his 10 year old brother. He will swear, throw objects and
: have meltdowns. At the begining of the school year he was on
: adderal and controlable at home but the teacher seems to think he
: doesn't need it at school so the dr. stopped the meds. and home
: life has turned upside down. can anyone help me.

Back to top Profile Email
Anonymous
Joined Oct 24, 2014
Posts: 69138

Other Topics
Posted:Mar 14, 2001 12:00:01 AM

I think it is great that your child's preschool offers such a structured setting. Often times, our home life may not be as structured and the child has difficulty adjusting. If the medications worked previously while the child was taking them, then I would consider putting him back on them. First I would consider talking to your child's physician and informing him/her the situation. May he/she could figure out a schedule for your child to take the medication or even offer other suggestions. Your child's teacher is not a doctor and I would not take just her word. I would consider other options before removing him from medication. Maybe he should take the medication and hour before he leaves school, this way it will be in his system and he will be able to control his anger and temper. I hope this has helped you and please contact your doctor. I know you want the best for your child, as do all parents.: I have a 4 year old son in preschool who functions fine in a
: structured setting. My problem is before school and after
: school.Before we go to school he is in daycare with his brother at
: his grandma's house. He has been doing different activites about
: every ten min. After school he is very restless jumping around
: doesn't stay with one thing, chases the cat and fights continually
: with his 10 year old brother. He will swear, throw objects and
: have meltdowns. At the begining of the school year he was on
: adderal and controlable at home but the teacher seems to think he
: doesn't need it at school so the dr. stopped the meds. and home
: life has turned upside down. can anyone help me.

Back to top Profile Email